MAUDE Adverse Event Report: 3M HEALTH CARE NEXCARE¿ ACTIVE¿ WATERPROOF BANDAGES, KNEE AND ELBOW; TAPE AND BANDAGE, ADHESIVE

3M HEALTH CARE NEXCARE¿ ACTIVE¿ WATERPROOF BANDAGES, KNEE AND ELBOW; TAPE AND BANDAGE, ADHESIVE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Itching Sensation (1943); Skin Irritation (2076)
Date of Event 03/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This information was not provided.Lot # was not provided, therefore expire date unknown.Waterproof bandages have a 5 years shelf life.Occupation: initial reporter's occupation was not specified.Lot # was not provided, therefore manufacture date is unknown.The device has been not returned for evaluation, though requested by 3m.Product lot # was not provided.Complaint history was reviewed for the past 24-month period for the reported failure code and the product's global sales code of szr.No statistical trends were observed.3m will continue to monitor.The product will be evaluated and a follow up report will be submitted if product is received.End of report.
 
Event or Problem Description
A (b)(6) african-american male consumer reported he underwent a recent cyst removal procedure.The consumer purchased and applied the referenced bandages to cover the chest incision wound on (b)(6) 2019.The consumer's doctor recommended the incision be kept dry.Prior to application, the incision area was washed with (b)(6) soap and (b)(6) was applied.The bandages used were changed twice daily, in the morning and night.Each bandage was worn for approximately 12 hours.A total of 4 bandages were worn over the course of two days.The first bandage was applied post-procedure, later in the day.The bandage was removed the next day.The consumer alleged he noticed a little red mark on his skin at this time.The consumer reported no known allergies.After removal of the fourth bandage, on second day of wear, the consumer alleged his skin became red, scaly, itchy, and started to darken.He reported the reaction was in the shape of the bandage.The consumer reported difficulty removing the bandages worn.On (b)(6) 2019, the consumer visited his doctor to have stitches removed.The consumer reported a pa prescribed hydrocortisone cream 2% to use on the affected area for 7 days.The consumer is also applying otc ambi fade cream.The pa advised the consumer he may experience some skin discoloration on his middle chest.On (b)(6) 2019, the consumer reported the affected area no longer had a "scaly" appearance after 3 days of hydrocortisone cream 2% use.The consumer has an appointment (b)(6) 2019 with a dermatologist to re-evaluate the affected area.

Brand Name
NEXCARE¿ ACTIVE¿ WATERPROOF BANDAGES, KNEE AND ELBOW
Common Device Name
TAPE AND BANDAGE, ADHESIVE
Manufacturer (Section D)
3M HEALTH CARE
2510 conway avenue
st. paul MN 55144
MDR Report Key8516185
Report Number2110898-2019-00043
Device Sequence Number11243287
Product Code KGX
UDI-Device Identifier00051131208179
UDI-Public00051131208179
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Other
Device Model NumberN/A
Device Catalogue Number511-08
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2019
Initial Report FDA Received Date04/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age58 YR